Capecitabine, a prodrug of fluorouracil, is a component of many chemotherapy regimens used to treat a wide variety of malignancies. One of the most common adverse reactions experienced by those who have been exposed to capecitabine is palmar-plantar erythrodysesthesia (PPE). PPE is a cutaneous manifestation of chemotherapy-related drug toxicity that has signs and symptoms of erythema, edema, pain, ulceration, or desquamation of the palms of the hands and soles of the feet. The signs and symptoms occur with varying severity. There are few reports of the genitalia being similarly affected. The following case describes a patient with locally advanced rectal cancer who experienced erythrodysesthesia secondary to a capecitabine-containing neoadjuvant chemoradiation regimen that primarily and most significantly involved the genitalia.
Swedish Digestive Health Institute
Dricken, Julie; Pettke, Erica; Griffin, John A; Li, Henry Y; and Mehta, Vivek, "Scrotal and Penile Erythrodysesthesia Associated with Neoadjuvant Capecitabine Chemoradiation." (2020). Articles, Abstracts, and Reports. 3167.